Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Opportunistic InfectionsOpportunistic Infections
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Is it REALLY an allergy?
Jul 7, 2001

My question doesn't fit neatly into any of the categories. I'm asking you because this all started with chronic sinusitis (an OI). I've been HIV+ since 1990, have 26 T-cells and VL >750,000. I've had 2 sinus surgeries in 2 years. I went to see my ENT and was prescribed clindamycin. After about a week of therapy, I got the rash. We treated with Benadryl, stopped the med and after about a week, got resolution. Then we tried augmentin - with the same results. I've never been allergic to either med before. Now he wants to try Levaquin. I'm a little nervous. Isn't it odd to suddenly develop allergies to 2 very different drugs? Is it REALLY an allergy?

Response from Dr. Feinberg

No, these rashes aren't an allergy, they represent a medication side effect which is fairly common in advanced HIV disease. By the way, while sinusitis can certainly be a problem for HIV+s, it is not considered to be an OI.


Previous
Active sexual life:expose to other virus and germs
Next
HPV skin rash on arms and torso

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement